View Complete Reference

Kazemitabar, Jal and Kazemitabar, Jav (2020)

Measuring the conformity of distributions to Benford's law

Communications in Statistics - Theory and Methods 49(14), pp. 3530-3536.

ISSN/ISBN: Not available at this time. DOI: 10.1080/03610926.2019.1590599

Abstract: We propose a new approach to explore Benford’s law. We take the uniform interpretation of Benford’s law and relax the modulus to define a range of Benford-like characteristics. We then show all fat-tailed distributions approximately satisfy Benford’s law. Our theory shows Benford’s law is a natural property of Riemannian sums for continuous probability densities. Our simulations corroborate this connection.

@article{, author = {Jalil Kazemitabar and Javad Kazemitabar}, title = {Measuring the conformity of distributions to Benford's law}, journal = {Communications in Statistics - Theory and Methods}, volume = {49}, number = {14}, pages = {3530--3536}, year = {2020}, publisher = {Taylor & Francis}, doi = {10.1080/03610926.2019.1590599}, URL = {}, eprint = {} }

Reference Type: Journal Article

Subject Area(s): Analysis, Statistics